MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82087-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of stroke is listed in the xact instructions for use as a known potential adverse effect associated with carotid stents and embolic protection systems.In this case, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatment with medications was related to case circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a carotid artery.A xact stent was implanted without issues and worked as intended.The patient was fine and sent to the post operation room.However, two hours later, the patient became unresponsive and started showing unspecified stroke symptoms.A computed tomography scan was performed and did not reveal any bleed.Therefore, tissue plasminogen activator (tpa) medication was provided and the patient condition improved.Per the physician, the xact stent did not cause or contribute to the stroke symptoms but rather the patients clinical condition of contralateral occlusion did.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10979919
Report Number2024168-2020-10350
Device Sequence Number3034119
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public08717648010231
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number0082062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight86